Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 159, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 19, 2010, 11:09 AM CDT for 5 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 19, 2010, 12:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Andrew County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 8:02 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4199 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:32 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 6:32 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CDT SAT JUN 19 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... EVOLUTION OF MCSS OVER THE NEXT COUPLE OF DAYS AND BUILDUP OF MOISTURE AND EXCESSIVE HEAT WILL BE THE PRIMARY CONCERNS THIS FORECAST PACKAGE. IN WHAT SEEMS TO BE A NEVER ENDING THEME OF LATE NOCTURNAL MCSS CONTINUE TO PLAGUE THE CENTRAL U.S. TAIL END OF THE LATEST SYSTEM IS JUST EXITING THE CWA. HOWEVER...ANOTHER ONE HAS FORMED IN THE UPSLOPE REGION OF NORTHEAST CO/SOUTHWEST NEB WHERE THE SOUTHERLY LOW LEVEL JET HAS REORGANIZED. OPERATIONAL MODELS HAVE BEEN NEARLY USELESS IN DEPICTING THESE MCS. HOWEVER...THE 00Z RUN OF THE NAM AND ECMWF DID PICK UP ON THE SW NEB MCS AND THEY TRACK IT EAST ALONG THE EDGE OF THE MID LEVEL CAP AND JUST NORTH OF A DEVELOPING WARM FRONT. POTENTIAL IS THERE FOR THIS COMPLEX TO HOLD TOGETHER AND REACH THE NW CORNER OF MO BY MID TO LATE AFTERNOON. FURTHER SOUTH THE EML SHOULD BE STOUT ENOUGH TO EFFECTIVELY LIMIT CONVECTION TO NO MORE THAN A SLIGHT CHANCE. 850MB TEMPERATURES TODAY WILL BE VERY SIMILAR TO YESTERDAY SO PERSISTENCE SEEMS TO BE BEST FORECAST. SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 70S WILL ONCE AGAIN SEND HEAT INDEX VALUES CLOSE TO ADVISORY CRITERIA. WILL HOLD OFF ON ISSUING AN ADVISORY BUT DAY SHIFT WILL NEED TO REEVALUATE. SUNDAY LOOKS VERY SIMILAR TEMPERATURE AND DEWPOINT WISE AND MAY NEED TO ISSUE AN ADVISORY DUE TO THE BUILDUP OF SEVERAL DAYS OF EXCESSIVE HEAT/HUMIDITY. SHOULD THE SOUTHWEST NEB MCS SHOW SIGNS OF MOVING INTO NW MO THIS EVENING A FLASH FLOOD WATCH WILL NEED TO BE CONSIDERED DUE TO THE SATURATED GROUND AND THE LIKELY HIGHLY EFFICIENT RAIN PRODUCER THESE FEATURES HAVE BEEN. FROM SUNDAY THROUGH TUESDAY THE OPERATIONAL MODELS BECOME INUNDATED WITH CONVECTIVE FEEDBACK ISSUES WHICH ARE SIGNALS FOR MCS TYPE FEATURES. THERE ARE SO MANY OF THEM THAT IT IS FRUITLESS TRYING TO TIME OR EVEN ESTIMATE THEIR EXISTENCE. BUT IT DOES APPEAR THAT THE MAJORITY WILL TRACK THROUGH IA WITH THE FAR NORTHERN COUNTIES LYING ON THE SOUTHERN FRINGE OF THESE SYSTEMS. FOR NOW BEST TO PAINT A STRIPE OF CHANCE POPS ACROSS THE FAR NORTHERN COUNTIES UNTIL FURTHER NOTICE. OTHERWISE...SEE NO END IN SIGHT TO HIGH HUMIDITIES AND HEAT WHICH MAY REQUIRE HEAT ADVISORIES. MJ && .AVIATION... FOR THE 12Z TAFS...THE MAIN CONCERN OVER THE NEXT 6 HOURS IS A CLUSTER OF STORMS MOVING THROUGH SOUTHERN NEBRASKA/NORTHERN KANSAS THAT MAY SPREAD INTO THE TERMINALS BY LATE MORNING. THIS CLUSTER OF STORMS LOOKS TO BE MOVING ALONG A LOW/MID LEVEL BOUNDARY DRAPED ACROSS NORTHERN KANSAS TRAILING TO THE EAST/NORTHEAST THROUGH NORTHWESTERN MISSOURI. TIMING THESE STORMS INTO THE TERMINALS BRINGS THEM IN AROUND 17 TO 18Z. ASIDE FROM THIS POSSIBLE CONVECTION IMPACTING THE TERMINALS THIS MORNING...THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE THIS AFTERNOON. MID LEVEL WARM TEMPERATURES MAY ACT TO SUPPRESS CONVECTION BUT WITH BOUNDARIES IN THE AREA THUNDERSTORMS COULD DEVELOP AT ABOUT ANY TIME THIS AFTERNOON. THINK THE BEST CHANCES FOR ANOTHER ROUND OF STORMS INTO THE TERMINALS WILL BE LATER THIS EVENING HOWEVER AS ANOTHER COMPLEX OF STORMS...EXPECTED TO BE ACROSS NORTHERN MISSOURI TRAILS OUTFLOW/STORMS SOUTHWARD. CONFIDENCE IS IN TIMING OF THUNDERSTORM CHANCES IS LOW HOWEVER. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 19, 6:09 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 609 AM CDT SAT JUN 19 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 609 AM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS TODAY AND TONIGHT. AREAS GENERALLY NORTH OF AN ATCHISON KANSAS...ST JOSEPH TO GRANT CITY LINE MAY SEE SEVERE THUNDERSTORMS. THE PRIMARY SEVERE THREATS WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE WHERE STORMS MOVE REPEATEDLY OVER THE SAME AREAS. A FRONTAL BOUNDARY IS EXPECTED TO LIE NEARLY WEST TO EAST ACROSS NORTHERN KANSAS AND FAR NORTHERN MISSOURI LATER TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND NORTH OF THIS FRONT AND THEN ORGANIZE INTO A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS. ONE SUCH CLUSTER OF THUNDERSTORMS HAS MOVED EAST INTO SOUTH CENTRAL NEBRASKA AND ITS CURRENT MOVEMENT WILL BRING IT INTO FAR NORTHWEST MISSOURI BY LATE MORNING. SINCE THESE STORMS WILL BE MOVING INTO A MORE FAVORABLE AIR MASS IT IS POSSIBLE THAT THEY WILL HOLD TOGETHER AND EVEN INCREASE IN STRENGTH AS THEY CONTINUE TO THE EAST. LATER THIS EVENING...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM OVER NORTH CENTRAL KANSAS AND SOUTH CENTRAL AND CENTRAL NEBRASKA. THESE STORMS SHOULD TRACK MAINLY ACROSS IOWA BUT COULD TURN A BIT TO THE SOUTHEAST AND AFFECT FAR NORTHERN MISSOURI. MINOR TO MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG SEVERAL RIVERS IN THE OUTLOOK AREA. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. IN ADDITION...THE COMBINATION OF VERY MOIST AND HOT AIR WILL RESULT IN AFTERNOON HEAT INDEX VALUES IN THE UPPER 90S ACROSS NORTHERN MISSOURI...WITH HEAT INDEX VALUES BETWEEN 98 AND 102 FOR AREAS GENERALLY SOUTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A NEARLY STATIONARY FRONT WILL TAKE UP RESIDENCE FROM SOUTHERN NEBRASKA AND NORTHERN KANSAS EAST TO SOUTHERN IOWA AND NORTHERN MISSOURI SUNDAY THROUGH TUESDAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL LIKELY TRIGGER PERIODIC ROUNDS OF THUNDERSTORMS SUNDAY THROUGH TUESDAY IN THE VICINITY OF THE BOUNDARY...MAINLY IN NORTHERN MISSOURI ALONG AND NORTH OF ROUTE 36. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. OUTSIDE OF THUNDERSTORM ACTIVITY...VERY WARM AND HUMID CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S COMBINED WITH HIGH RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER NORTHWEST MISSOURI TODAY. IN ADDITION...SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY IN AREAS NEAR THE IOWA BORDER. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:19 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 41 min |
| Jun 18, 8:38 PM CDT | Special Weather Statement | EAX | Worth | 37 min |
| Jun 18, 8:45 PM CDT | Special Weather Statement | EAX | Putnam | 45 min |
| Jun 18, 9:02 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 43 min |
| Jun 18, 9:15 PM CDT | Special Weather Statement | EAX | Gentry, Harrison, Mercer | 45 min |
| Jun 18, 9:30 PM CDT | Areal Flood Advisory | EAX | Gentry, Harrison, Mercer, Nodaway, Worth | 6 hr |
| Jun 18, 9:45 PM CDT | Areal Flood Advisory | EAX | Adair, Putnam, Schuyler, Sullivan | 6 hr |
| Jun 18, 10:05 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 40 min |
| Jun 18, 10:20 PM CDT | Tornado Warning | EAX | Andrew, DeKalb | 25 min |
| Jun 18, 10:31 PM CDT | Special Weather Statement | EAX | Daviess, Grundy | 44 min |
| Jun 18, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 44 min |
| Jun 18, 11:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 37 min |
| Jun 18, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 47 min |
| Jun 18, 11:17 PM CDT | Special Weather Statement | EAX | Daviess | 43 min |
| Jun 18, 11:26 PM CDT | Special Weather Statement | EAX | Macon | 49 min |
| Jun 18, 11:35 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 25 min |
| Jun 18, 11:49 PM CDT | Special Weather Statement | EAX | Randolph | 26 min |
| Jun 19, 12:01 AM CDT | Special Weather Statement | EAX | Chariton, Randolph | 44 min |
| Jun 19, 12:07 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 38 min |
| Jun 19, 12:23 AM CDT | Special Weather Statement | EAX | Saline | 52 min |
| Jun 19, 12:46 AM CDT | Special Weather Statement | EAX | Randolph | 29 min |
| Jun 19, 1:01 AM CDT | Special Weather Statement | EAX | Howard | 29 min |
| Jun 19, 1:31 AM CDT | Areal Flood Advisory | EAX | Carroll, Lafayette, Ray | 5 hr |
| Jun 19, 11:47 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 3 more | 43 min |
| Jun 19, 11:54 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte, Ray | 36 min |
| Jun 19, 12:21 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Chariton, Clay, Clinton and 9 more | 39 min |
| Jun 19, 1:01 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Chariton, Daviess, Grundy and 7 more | 29 min |
| Jun 19, 1:22 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Johnson, Lafayette, Linn, Livingston and 2 more | 23 min |
| Jun 19, 1:43 PM CDT | Special Weather Statement | EAX | Chariton, Cooper, Howard, Macon, Pettis, Randolph | 47 min |
| Jun 19, 3:52 PM CDT | River Flood Warning | EAX | Buchanan | 43 hr |
| Jun 19, 10:47 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 43 min |
| Jun 19, 11:33 AM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.